Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Moment conditions for Almost Stochastic Dominance

Language

English

Abstract

This study establishes necessary conditions for Almost Stochastic Dominance criteria of various orders. These conditions take the form of restrictions on algebraic combinations of moments of the probability distributions in question. The relevant set of conditions depends on the relevant order of ASD but not on the critical value for the admissible violation area. These conditions can help to reduce the information requirement and computational burden in practical applications. A numerical example and an empirical application to historical stock market data illustrate the moment conditions. The first four moment conditions in particular seem appealing for many applications. © 2014 Elsevier B.V.

Keywords

Decision theory, Moments, Necessary conditions, Stochastic dominance, Utility theory

Publication Date

2014

Source Publication Title

Economics Letters

Volume

124

Issue

2

Start Page

163

End Page

167

Publisher

Elsevier

DOI

10.1016/j.econlet.2014.04.025

ISSN (print)

01651765

This document is currently not available here.

Share

COinS